72 YO male, still active, work out 4-5 times a week, 5’9”, 170 lbs. I started TRT with test cyp in February, 100mg once a week, SubQ, due to low T level of 1.57, (ref 1.68-7.81). Recent labs show testosterone @ 5.35, PSA has risen from 0.57 (ref 0-4.0) to 6.01, Estradiol is 52.3 (ref 7.6-42.6). I am considering a TRT “holiday” to see if the high PSA and Estradiol normalize.
I’ve been on Terazosin for BPH for many years. Night trips to pee usually average 2-3 times per night, stream is OK considering my age. Was taking Finasteride before TRT, was advised by Doc to discontinue while on TRT. My concern is PSA rising from 0.57 to 6.01. VA primary has put in a consult to Urology, have not yet received an appt date.
Hi Packard8 nice to see someone in my age group here. I would not rule out a bad lab test. I’ve been with Defy for more than 2 years and they use LabCorp I have had bad lab test twice. We acted on the bad data and I got into more trouble. Now we have agreed two test before a big protocol changes.
Honestly I believe if you go off your T injections you will just feel tired and have a lack of energy. You won’t feel as strong in the gym. I don’t think you would have any kind of withdrawal like drugs.
I have a good primary at the Tulsa VA, a younger guy who had no issues with Rx’ing TRT when my levels were below normal. I went to the San Francisco VA for the past 40 years, where many of the specialists are UCSF med school professors …excellent treatment there. Tulsa just has a VA Outpatient Clinic but I’ve had good care there. Also, the Veterans Choice Program will authorize seeing local providers if a VA appt is more than 30 days away.
Thanks, I expect they will re-test prior to an appt with Urology, if not I’ll request it. When I went off for 2 weeks I didn’t feel much different, maybe it would catch up with me if I went off longer.
Packard my 72 Year Old Bro : ). You’re definitely Lucky Finasteride didn’t Castrate you in anyway, it has been known over the News to CHEMICALLY castrate mens Sex drive & Kill their Natural Testosterone sometimes permanently. it’s called PFS Post Finasteride Syndrome. or Propecia Syndrome. i am Glad it didn’t affect your mental well being & Sex drive brother. I just warn Guys who take that, not to take for long at all. or if they can’t at all, it’s not worth Growing Hair to lose all of that.
Thanks Danny, after the Doc advised to discontinue when on TRT, I did google Finasteride and learned of all the nasty side effects. Thanks for posting the warning. From now on I always google any drug or supp to learn of possible down sides. It is often prescribed for older guys with BPH. The Docs should be better informed about the bad sides.